Alert archive / North Carolina / River Flood Warnings in 2012

River Flood Warning 3, NWS Newport/Morehead City, NC

September 3, 2012Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Sep 3, 2012, 4:00 PM EDT for Pitt County, North Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2012, 4:00 PM EDT (20:00 UTC)
Expired
Sep 4, 2012, 4:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
Minor

County Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WGUS42 KMHX 032000
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
400 PM EDT MON SEP 3 2012

...THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  CHICOD CREEK NEAR SIMPSON AFFECTING PITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. FLOOD WATERS WILL 
WEAKEN THE BANKS MAKING THEM DANGEROUS.

A FOLLOWUP PRODUCT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE A 
LITTLE LATER.

&&

NCC147-042000-
/O.NEW.KMHX.FL.W.0003.120903T2000Z-000000T0000Z/
/SIMN7.1.ER.120903T1924Z.120903T2150Z.000000T0000Z.NO/
400 PM EDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICOD CREEK NEAR SIMPSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  3 PM MONDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 12.0 FEET...WATER BEGINS TO RUN OVER MOBLEYS BRIDGE ROAD
  AT GAGE LOCATION.

$$
4 follow-up statements
251 
WGUS82 KMHX 040124
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
924 PM EDT MON SEP 3 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  CHICOD CREEK NEAR SIMPSON AFFECTING PITT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC147-050124-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.120903T1924Z.120904T0045Z.000000T0000Z.NO/
924 PM EDT MON SEP 3 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHICOD CREEK NEAR SIMPSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 PM MONDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10.0 FEET. 
* IMPACT...AT 12.0 FEET...WATER BEGINS TO RUN OVER MOBLEYS BRIDGE ROAD
  AT GAGE LOCATION.

$$
943 
WGUS82 KMHX 041328
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
928 AM EDT TUE SEP 4 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS 
IN NORTH CAROLINA...
  CHICOD CREEK NEAR SIMPSON AFFECTING PITT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC147-051328-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.120903T1924Z.120904T0045Z.000000T0000Z.NO/
928 AM EDT TUE SEP 4 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHICOD CREEK NEAR SIMPSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 AM TUESDAY THE STAGE WAS 10.4 FEET. 
* MINOR FLOODING IS OCCURRING AND N/A FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* IMPACT...AT 10.0 FEET...FLOODING OF LOW LYING AREAS ADJACENT TO 
  MOBLEYS BRIDGE ROAD.

$$

             FLD  OBSERVED         FORECAST 7AM EST
LOCATION     STG  STG  DAY TIME    WED    THU    FRI

NON-FORECAST POINTS (WARNINGS)
  SIMPSON     10  10.4 TUE 09 AM    N/A    N/A    N/A
405 
WGUS82 KMHX 041330
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
930 AM EDT TUE SEP 4 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  CHICOD CREEK NEAR SIMPSON AFFECTING PITT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC147-051330-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.120903T1924Z.120904T0045Z.000000T0000Z.NO/
930 AM EDT TUE SEP 4 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHICOD CREEK NEAR SIMPSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 AM TUESDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* IMPACT...AT 10.0 FEET...FLOODING OF LOW LYING AREAS ADJACENT TO 
  MOBLEYS BRIDGE ROAD.

$$

             FLD  OBSERVED         FORECAST 7AM EST
LOCATION     STG  STG  DAY TIME    WED    THU    FRI

NON-FORECAST POINTS (WARNINGS)
  SIMPSON     10  10.4 TUE 09 AM    N/A    N/A    N/A
310 
WGUS82 KMHX 042000
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
400 PM EDT TUE SEP 4 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  CHICOD CREEK NEAR SIMPSON AFFECTING PITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC147-042030-
/O.CAN.KMHX.FL.W.0003.000000T0000Z-120904T2000Z/
/SIMN7.1.ER.120903T1924Z.120904T0045Z.120904T1900Z.NO/
400 PM EDT TUE SEP 4 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICOD CREEK NEAR SIMPSON.
* AT  3 PM TUESDAY THE STAGE WAS 9.9 FEET AND WILL CONTINUE TO FALL.
* FLOOD STAGE IS 10.0 FEET. 
* IMPACT...AT 10.0 FEET...FLOODING OF LOW LYING AREAS ADJACENT TO 
  MOBLEYS BRIDGE ROAD.

$$

             FLD  OBSERVED         FORECAST 7AM EST
LOCATION     STG  STG  DAY TIME    WED    THU    FRI

NON-FORECAST POINTS (WARNINGS)
  SIMPSON     10   9.9 TUE 04 PM    N/A    N/A    N/A

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 3, 3:43 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 3, 3:43 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT MON SEP 3 2012

.SYNOPSIS...
A STATIONARY FRONT ORIENTED WEST TO EAST WILL REMAIN NORTH OF THE
AREA THROUGH TUESDAY WHILE A TROUGH OF LOW PRESSURE REMAINS
ANCHORED WEST OF THE REGION. A COLD FRONT WILL MOVE INTO THE AREA
BY LATE WEEK AND STALL THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MON...SUBSIDENCE IN WAKE OF MORNING/EARLY AFTERNOON
SHOWERS AND STORMS HAVE LEFT THE AREA DRY AS OF MID AFTERNOON. STILL
COULD SEE AN ISOLATED THUNDERSTORM THROUGH REMAINDER OF AFTERNOON
INTO THE EARLY EVENING... MAINLY ACROSS COASTAL PLAIN COUNTIES AS
WELL AS SEA BREEZE LOCALES (HWY 17 CORRIDOR). OTHERWISE MAINLY DRY
OVERNIGHT WITH PATCHY FOG DEVELOPING AS SKIES WILL BE PARTLY CLOUDY
WITH LIGHT WINDS. MAY BE SOME DENSE FOG DEVELOPMENT AS RECENT RAINS
HAVE SATURATED THE BOUNDARY LAYER.

&&

.SHORT TERM /TUESDAY/...
AS OF 330 PM MON...DRIER CONDITIONS EXPECTED FOR TUESDAY AS UPR
RIDGING WILL TAKE HOLD AND EXITING SHORTWAVE ENERGY PROHIBITS
ORGANIZED PRECIP. LEFT IN SLIGHT CHANCE POPS AS AN ISOLATED
THUNDERSTORM MAY DEVELOP ON SEA BREEZE AND PROPOGATE INLAND DURING
THE AFTERNOON. TEMPS WILL BE QUITE WARM AND HUMID ONCE AGAIN... WITH
HIGHS NEAR 90 INLAND WITH MID-UPR 80S IMMEDIATE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WESTERN EXTENSION OF UPPER RIDGE OVER THE ATLANTIC WILL PERSIST
ALONG THE NC COAST THROUGH MUCH OF WEDNESDAY. THE RIDGE WILL TEND TO
SUPPRESS CONVECTION OVER THE FCST AREA UNTIL LATE WED AFTN WHEN AN
APPROACHING SHORT WAVE CROSSES THE MTNS. WILL CONTINUE TO INDICATE
DRY WEATHER TUESDAY NIGHT AND EARLY WEDNESDAY THEN FORECAST MAINLY
SLIGHT CHANCE POPS WEDNESDAY EXCEPT FOR FAR WEST. TEMPERATURES WILL
BE ABOVE NORMAL WITH HIGHS READINGS NEAR 90 AND MID 80S BEACHES.
MUGGY CONDITIONS WILL CONTINUE TUESDAY NIGHT WITH LOWS IN THE 70S.

LATE WEDNESDAY THE WEAKENING UPPER TROUGH WILL PROGRESS SLOWLY EAST
WITH A WEAK SURFACE FRONT APPROACHING THE AREA. ALL OF THE GUIDANCE
IS INDICATING DEEPER MOISTURE AND BETTER ASCENT AND THUS ARE
DEVELOPING PRECIPITATION ACROSS EASTERN NC WEDNESDAY NIGHT INTO
FRIDAY. DAYTIME HIGHS THURSDAY AND FRIDAY WILL BE A BIT
LOWER...MAINLY MID TO UPPER 80S GIVEN INCREASING CLOUD COVER AND
PRECIP.

THERE MAY BE A RELATIVE LULL IN THE WET PATTERN FRI NIGHT INTO
SATURDAY AS WEAK RIDGING TEMPORARILY TAKES HOLD AHEAD OF A SHORT
WAVE DIGGING THRU THE MIDWESTERN STATES. LATE IN THE WEEKEND THE
DEEP TROUGH WILL APPROACH THE FCST AREA FROM THE OHIO VALLEY WITH A
THREAT FOR SHOWERS AND STORMS POSSIBLY LINGERING INTO EARLY MONDAY.
THE AIRMASS BEHIND THE DEEP TROUGH WILL FINALLY BRING ABOUT COOLER
AND DRIER WEATHER GOING INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 130 PM MON...A RESIDUAL BOUNDARY FROM A COMPLEX THAT WENT THROUGH
CENTRAL NC YESTERDAY EVENING HELPED TO PRODUCE SHOWERS AND
THUNDERSTORMS THROUGH THE TAF LOCATIONS THIS MORNING.  MOST OF THE
ACTIVITY IS EAST OF ALL THE SITES.  ANTICIPATE ONLY VICINITY SHOWERS
AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON AND EVENING.
SKIES ARE CLEARING A BIT BEHIND THE SYSTEM WITH SCU AROUND 2KFT WITH
BKN MID LEVEL CLOUDS. SINCE CLOUDS WILL BE LINGERING THROUGH THE
OVERNIGHT HOURS WITH SOME SOUTHERLY FLOW (ALBEIT LIGHT)...FEEL
FOG/STRATUS WILL HAVE A DIFFICULT TIME DEVELOPING TONIGHT..MUCH LIKE
THE CASE THIS MORNING.  IF MORE CLEARING AND DECOUPLING OF WINDS IS
OBSERVED...FOG MAY QUICKLY DEVELOP GIVEN SUCH AMPLE SOIL MOISTURE IN PLACE.
THEREFORE...HAVE MVFR VSBYS WITH SCATTERED LOW LEVEL STRATUS. ANY
LOW LEVEL MOISTURE WILL ERODE IN THE MORNING WITH BOUNDARY LAYER
MIXING. ANTICIPATE LESS PRECIPITATION ACTIVITY TOMORROW UNDER
SOUTHERLY FLOW AROUND 8KTS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH WEDNESDAY OUTSIDE ANY LATE
PATCHY TUESDAY NIGHT AND ISOLD/SCT MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS ON WED. A COLD FRONT WILL APPROACH EASTERN NC FROM
THE WEST WED NIGHT WHICH SHOULD LEAD TO REDUCED VSBYS/CEILINGS IN
SHOWERS AND THUNDERSTORMS...ESPECIALLY THURSDAY AND THURSDAY
NIGHT. PASSAGE OF THE WEAK FRONT WILL BRING A GRADUAL IMPROVEMENT
IN FLYING CONDITIONS LATER FRIDAY INTO SATURDAY.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 330 PM MON...SW WINDS WILL INC TO 10 TO 15 KT TONIGHT...AS SW
FLOW INC WITH SHARPENING TROUGH TO THE WEST AND BUILDING HIGH PRES
TO THE EAST. SWELL FROM TROPICAL CYCLONE LESLIE WILL BEGIN TO INC ON
TUE AND WILL APPROACH 6 FEET BY LATE IN THE AFTERNOON/TOWARDS
EVENING. STILL NOT ENOUGH CONFIDENCE ON TIMING/HEIGHT OF SEAS AS THE
SYSTEM HAS YET TO STRENGTHEN...SO HAVE HELD OFF ON SCA ISSUANCE AT
THIS TIME. DOMINANT WAVE PERIOD WILL BE IN THE 13-15 SECOND RANGE
THROUGH TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE WILL PASS NORTH OF THE REGION WEDNESDAY INTO THURSDAY
TIGHTENING THE GRADIENT AND INCREASING SW WINDS TO 15 KT WITH HIGHER
GUSTS. A WEAK FRONT SAGS THRU THE MARINE AREA LATE FRI AND SATURDAY
WITH WINDS TURNING BRIEFLY E/SE. THE FRONT PUSHES BACK NORTH LATE
SATURDAY WITH A RETURN TO A SOUTHERLY FLOW REGIME. UNSETTLED WEATHER
IS EXPECTED FOR THE COASTAL WATERS WEDNESDAY NIGHT INTO FRIDAY WITH
SCATTERED THUNDERSTORMS EXPECTED.

THE BIGGEST CONCERN FOR THE MARINE FORECAST WILL BE INCREASED
SWELL ENERGY ASSOCIATED WITH TROPICAL STORM LESLIE. LESLIE IS
EXPECTED TO MOVE SLOWLY TOWARDS BERMUDA AND IS FORECAST TO BECOME
QUITE LARGE...WHICH WILL AID IN PRODUCING LONG PERIOD SWELLS OF
13-15 SECONDS THROUGH LATE WEEK. SEAS WILL ALSO BUILD TO
4-6 FT BY TUESDAY EVENING AND INCREASE TO AT LEAST 5 TO 7 FEET
MID TO LATE WEEK WHICH WILL LIKELY PRODUCE DANGEROUS SURF CONDITIONS
WITH BREAKING WAVES AS LARGE AS 6-9 FEET. A HIGH THREAT OF RIP
CURRENTS WILL LIKELY GO PERSIST THROUGH LATE WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...BTC/JME
AVIATION...BTC/JME/LEP
MARINE...BTC/JME/TL
Hazardous weather outlook, Sep 3, 2:53 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
253 AM EDT MON SEP 3 2012

NCZ029-044>047-079>081-090>094-040700-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
253 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND STORMS WILL DEVELOP THIS AFTERNOON AND
LINGER THROUGH EARLY EVENING. HEAVY DOWNPOURS WILL BE THE MAIN
THREAT...THOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WIND GUSTS
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-040700-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
253 AM EDT MON SEP 3 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL KEEP
THE RIP CURRENT THREAT ELEVATED FOR AREA BEACHES THROUGH THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 10:02 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 AM EDT MON SEP 3 2012

NCZ045-046-031500-
TYRRELL-WASHINGTON-
1002 AM EDT MON SEP 3 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS WASHINGTON AND
TYRRELL COUNTIES THROUGH 1100 AM EDT...

AT 1001 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES WEST
OF CENTER OF PHELPS LAKE...OR ABOUT 10 MILES SOUTHEAST OF
PLYMOUTH...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROPER...ROPER...
CENTER OF PHELPS LAKE...CENTER OF PHELPS LAKE.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3598 7638 3594 7636 3595 7635 3595 7633
      3597 7629 3573 7630 3571 7662 3590 7673
      3591 7673 3595 7669 3594 7666 3595 7654
      3599 7642
TIME...MOT...LOC 1401Z 235DEG 9KT 3580 7659

29
Special weather statement, Sep 3, 11:04 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1104 AM EDT MON SEP 3 2012

NCZ045>047-081-031600-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
1104 AM EDT MON SEP 3 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
WASHINGTON...MAINLAND DARE...MAINLAND HYDE AND TYRRELL COUNTIES
THROUGH NOON EDT...

AT 1102 AM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
EXTENDING FROM 15 MILES EAST OF EDENTON TO 14 MILES SOUTH OF
SWANQUARTER...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HYDELAND......
FAIRFIELD...KILKENNY...CENTER OF LAKE MATTAMUSKEET......KILKENNY...
NEW HOLLAND......COLUMBIA...LEVELS......GULL ROCK.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3556 7581 3561 7588 3536 7607 3532 7615
      3536 7625 3531 7629 3536 7635 3597 7644
      3594 7636 3600 7617 3598 7603 3565 7603
      3589 7599 3593 7593 3596 7596 3598 7584
      3598 7583 3583 7572 3569 7577 3563 7573
TIME...MOT...LOC 1502Z 294DEG 9KT 3598 7634 3522 7623

29

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:43 AM EDTSpecial Weather StatementMHXJones47 min
Sep 3, 4:51 AM EDTSpecial Weather StatementMHXOnslow84 min
Sep 3, 8:59 AM EDTSpecial Weather StatementMHXWashington61 min
Sep 3, 9:42 AM EDTSpecial Weather StatementMHXHyde63 min
Sep 3, 10:02 AM EDTSpecial Weather StatementMHXWashington58 min
Sep 3, 11:04 AM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell56 min

Nearby

River Flood Warnings in North Carolina, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.